skip to content

Faculty of Economics

Journal Cover

Buch-Kromann, T., Guillen, M., Linton, O. and Nielsen, J.P.

Multivariate density estimation using dimension reducing information and tail flattening transformations

Insurance: Mathematics and Economics

Vol. 48(1) no. 1 pp. 99-110 (2011)

Abstract: We propose a nonparametric multiplicative bias corrected transformation estimator designed for heavy tailed data. The multiplicative correction is based on prior knowledge and has a dimension reducing effect at the same time as the original dimension of the estimation problem is retained. Adding a tail flattening transformation improves the estimation significantly–particularly in the tail–and provides significant graphical advantages by allowing the density estimation to be visualized in a simple way. The combined method is demonstrated on a fire insurance data set and in a data-driven simulation study.

JEL Codes: G22

Author links: Oliver Linton  

Publisher's Link: http://www.sciencedirect.com/science/article/pii/S0167668710001083



Papers and Publications



Recent Publications


Merrick Li, Z. and Linton, O. A ReMeDI for Microstructure Noise Econometrica [2022]

Bhattacharya, D. and Shvets, J. Inferring Trade-Offs in University Admissions: Evidence from Cambridge Journal of Political Economy, accepted [2024]

Gallo, E. and Yan, C. Efficiency and Equilibrium in Network Games: An Experiment Review of Economics and Statistics [2023]

Evans, R. A. and Reiche, S. K. When Is a Contrarian Adviser Optimal? American Economic Journal: Microeconomics [2023]